Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2019, 5:18 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2019, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 10, 2019, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 5:23 PM CDT | HAIL 1 | 1 N Hendersonville, TN | QUARTER SIZE HAIL REPORTED ONE MILE NORTH OF HENDERSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WUUS54 KOHX 102218 SVROHX TNC037-165-189-102245- /O.NEW.KOHX.SV.W.0129.190910T2218Z-190910T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 518 PM CDT Tue Sep 10 2019 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northeastern Davidson County in Middle Tennessee... Southwestern Sumner County in Middle Tennessee... Northwestern Wilson County in Middle Tennessee... * Until 545 PM CDT. * At 518 PM CDT, a severe thunderstorm was located over Lakewood, or 10 miles northeast of Nashville, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and Old Hickory. This includes Interstate 65 near mile marker 91, and between mile markers 95 and 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Brief heavy rainfall is occurring with this storm, and may lead to minor flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3622 8676 3633 8670 3631 8650 3620 8651 TIME...MOT...LOC 2217Z 272DEG 12KT 3625 8663 HAIL...<.75IN WIND...60MPH $$ 31
1 follow-up statement
355
WWUS54 KOHX 102230
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
530 PM CDT Tue Sep 10 2019
TNC037-165-189-102245-
/O.CON.KOHX.SV.W.0129.000000T0000Z-190910T2245Z/
Davidson TN-Sumner TN-Wilson TN-
530 PM CDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN DAVIDSON...SOUTHWESTERN SUMNER AND WEST CENTRAL
WILSON COUNTIES...
At 530 PM CDT, a severe thunderstorm was located over
Hendersonville, or 11 miles southwest of Gallatin, moving southeast
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Hendersonville, Mount Juliet, Goodlettsville, Lakewood and
Old Hickory.
This includes Interstate 65 near mile marker 92, and between mile
markers 95 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Brief heavy rainfall is occurring with this storm, and may lead to
minor flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3622 8674 3626 8674 3630 8672 3633 8669
3632 8657 3628 8650 3620 8651 3622 8673
TIME...MOT...LOC 2228Z 305DEG 20KT 3625 8658
HAIL...<.75IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 10, 2:25 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 225 PM CDT Tue Sep 10 2019 .DISCUSSION... The main wx story continues to be hot and humid conditions through this work week. Heat index values will top out around 100 each afternoon, except low to mid 90s Plateau. A large upper level ridge will continue to be centered over the southeast and Tn Valley through Friday. This pattern will keep high temperatures running around 10 degrees above normal. Although it will be quite humid, the humidity will not be as oppressive as earlier this summer, so overnight lows will drop to tolerable levels. A pocket of moisture rotating around the high pressure has already started to produce a couple of showers this afternoon. We will continue to see a few showers or brief storms popping up through the rest of the afternoon and early evening as deeper moisture comes in from the southwest accompanied by a weak disturbance. Subsidence under the ridge will keep the activity from becoming very strong or widespread, so we should not expect any real relief from the dry pattern that has developed over the past couple of weeks. Temperatures have over-achieved a little today with BNA reaching 95 by Noon. Wednesday temps may be a degree or 2 lower with more mid and high level clouds overhead. The small chance for a shower or thunderstorm will persist Wednesday, especially across the Plateau. Thursday looks like the hottest day in terms of temperature and heat index. Still, it looks like we will stay below the heat advisory thresholds. The ridge and its heat will back off some this weekend. Even so, temperatures will stay above normal. Chances for scattered showers and storms will increase. Looking ahead to next week, there is some hope for more widespread rainfall. The GFS has been showing a surge of tropical moisture coming up from the Gulf into Mid Tn for Monday. The Euro has kept the wave farther southwest, but the latest model run looks closer to the GFS trends. It is too soon to count on any of these varied and inconsistent solutions, so we will keep extended pops in the "chance" range. But rain chances for early next week could certainly climb if the GFS trends continue. && .AVIATION... 18Z TAF DISCUSSION. Conditions will be VFR for the next 24 hours. Winds will be southerly between 5-8 kts this afternoon before calming below 5 kts after 11/01z. High resolution models are developing some afternoon thunderstorms with development favoring areas closer to CSV and perhaps MQY/BNA. Coverage is expected to be isolated so chances of impacting a terminal are too low to be included in the taf. && .CLIMATE... Afternoon highs this week will be pushing records that haven't been seen in quite some time. Here are the record highs for the Nashville Airport: Date Record High (year set) September 10th 99 (1887) September 11th 100 (1983) September 12th 96 (1939) September 13th 97 (1980) && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Reagan
Hazardous weather outlook, Sep 10, 9:41 AM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN Issued by National Weather Service Morristown TN 941 AM CDT Tue Sep 10 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-111445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 941 AM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 10, 4:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
422 PM CDT Tue Sep 10 2019
TNZ031>033-102200-
Putnam TN-Overton TN-Jackson TN-
422 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OVERTON...SOUTHEASTERN
JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Gainesboro, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Rickman and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3628 8523 3621 8551 3637 8562 3643 8552
3641 8550 3646 8548 3650 8541 3650 8540
3649 8540 3649 8539 3650 8539 3651 8538
TIME...MOT...LOC 2122Z 242DEG 8KT 3633 8549
RoseSpecial weather statement, Sep 10, 4:32 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Tue Sep 10 2019
TNZ027-059-102200-
Williamson TN-Davidson TN-
432 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.
Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill and Antioch.
This includes the following highways...
Interstate 65 between mile markers 64 and 75.
Interstate 24 between mile markers 57 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3586 8681 3597 8688 3606 8687 3607 8669
3604 8663 3597 8665
TIME...MOT...LOC 2130Z 246DEG 9KT 3598 8679
31Special weather statement, Sep 10, 4:46 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Tue Sep 10 2019
TNZ026-102215-
Cheatham TN-
446 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEATHAM COUNTY
UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 10 mph.
Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.
This storm will remain over mainly rural areas of north central
Cheatham County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3633 8703 3626 8714 3627 8716 3628 8716
3629 8717 3629 8716 3630 8715 3632 8719
3639 8715
TIME...MOT...LOC 2144Z 213DEG 9KT 3631 8714
31Local storm report, Sep 10, 4:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
09/10/2019 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR I-65 AND FRANKLIN RD.
&&
EVENT NUMBER OHX1900541
ROSESpecial weather statement, Sep 10, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Tue Sep 10 2019
TNZ028-102245-
Wilson TN-
512 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILSON COUNTY UNTIL
545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 10 miles southwest of Lebanon, moving northeast at 15
mph.
Winds in excess of 30 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.
Locations impacted include...
Lebanon, Mount Juliet, Rural Hill and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 230 and 232.
Interstate 840 between mile markers 67 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3620 8641 3612 8633 3606 8645 3607 8647
3611 8653 3613 8653
TIME...MOT...LOC 2210Z 232DEG 13KT 3611 8646
31Local storm report, Sep 10, 5:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG OLD HICKORY 36.26N 86.65W
09/10/2019 DAVIDSON TN SOCIAL MEDIA
TREE DOWN NEAR HADLEY AND 16TH
&&
EVENT NUMBER OHX1900542
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:57 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Sep 10, 4:00 PM CDT | Special Weather Statement | OHX | Coffee | 30 min |
| Sep 10, 4:05 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| Sep 10, 4:09 PM CDT | Special Weather Statement | OHX | Williamson | 21 min |
| Sep 10, 4:22 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| Sep 10, 4:32 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Sep 10, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Sep 10, 4:46 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| Sep 10, 5:12 PM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| Sep 10, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Sep 10, 5:25 PM CDT | Special Weather Statement | OHX | Putnam | 20 min |
| Sep 10, 5:38 PM CDT | Special Weather Statement | OHX | Coffee | 22 min |
| Sep 10, 5:47 PM CDT | Special Weather Statement | OHX | Cannon | 43 min |
| Sep 10, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Sep 10, 6:29 PM CDT | Special Weather Statement | OHX | Trousdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.